MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, 22 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, 22 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number AC0221250
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebt1445 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the metal (needle) was "weak" after insertion and flash using ultrasound guidance.It was stated that it almost broke off in the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a bent needle was confirmed, and it appeared that the damage occurred during use of the product.One accucath deployment system was returned for investigation.The needle was extending from the deployment system.The guidewire slider was positioned at the proximal end of the handle.The accucath catheter had been removed from the needle and was not returned for investigation.Blood residue was observed in the chamber, which indicates that the sample was used.The needle was bent at the flash port.Due to the condition of the returned sample, it appeared that the needle was bent during use.Since the product was within specification, it appeared the needle was subject to bending stresses that exceeded its strength.The accucath ifu states, ¿do not bend the needle before or during use as this may affect proper needle retraction.¿ a lot history review (lhr) of rebt1445 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ACCUCATH, 22 GX1.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6818945
Report Number3006260740-2017-01439
Device Sequence Number67896
Product Code FOZ
UDI-Device Identifier00801741110924
UDI-Public(01)00801741110924
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model NumberAC0221250
Device Catalogue NumberAC0221250
Device Lot NumberREBT1445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1